Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 12, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this red flag warning at Sep 3, 2011, 4:11 PM CDT for 23 counties in Texas. It took effect at Sep 4, 2011, 9:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2011, 4:11 PM CDT (21:11 UTC)
- In effect from
- Sep 4, 2011, 9:00 AM CDT
- Expired
- Sep 4, 2011, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Houston/Galveston, TX
All 23 counties
Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.2 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
387 WWUS84 KHGX 032111 RFWHGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 411 PM CDT SAT SEP 3 2011 ...RED FLAG WARNING IN EFFECT TODAY INLAND NORTHWEST ZONES AND RED FLAG WARNING ALL ZONES SUNDAY AND MONDAY... .STRONG NORTH TO NORTHWEST WINDS COUPLED WITH DRY FUELS AND LOWER RELATIVE HUMIDITIES WILL CREATE CONDITIONS FAVORABLE FOR FIRE DEVELOPMENT AND SPREAD FOR THE HOLIDAY WEEKEND. TXZ163-176-177-195>199-210>213-226-227-235-040515- /O.UPG.KHGX.FW.A.0008.110904T1400Z-110906T0200Z/ /O.NEW.KHGX.FW.W.0012.110904T1400Z-110906T0200Z/ /O.CON.KHGX.FW.W.0011.000000T0000Z-110904T0100Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON- JACKSON-MADISON-MONTGOMERY-WALKER-WALLER-WASHINGTON-WHARTON- 411 PM CDT SAT SEP 3 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR FOR FIRE WEATHER ZONES 163...176...177...195...196...197...198... 199...210...211...212...213...226...227 AND 235... ...RED FLAG WARNING IN EFFECT FROM 9 AM SUNDAY TO 9 PM CDT MONDAY FOR FIRE WEATHER ZONES 163...176...177...195...196...197...198... 199...210...211...212...213...226...227 AND 235... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM SUNDAY TO 9 PM CDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 163...176...177...195... 196...197...198...199...210...211...212...213...226...227 AND 235. * WIND...NORTH TO NORTHWEST 15 TO 30 MPH. * HUMIDITY...LOWER TO 20 TO 30 PERCENT DURING THE AFTERNOON. * THUNDERSTORMS...SCATTERED SHOWERS WITH ISOLATED THUNDER TONIGHT SUNDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. AN OUTDOOR BURN BAN IS IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ164-178-179-200-214-236>238-040515- /O.UPG.KHGX.FW.A.0008.110904T1400Z-110906T0200Z/ /O.NEW.KHGX.FW.W.0012.110904T1400Z-110906T0200Z/ BRAZORIA-CHAMBERS-GALVESTON-LIBERTY-MATAGORDA-POLK-SAN JACINTO- TRINITY- 411 PM CDT SAT SEP 3 2011 ...RED FLAG WARNING IN EFFECT FROM 9 AM SUNDAY TO 9 PM CDT MONDAY FOR FOR FIRE WEATHER ZONES 164...178...179...200...214...236... 237 AND 238... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM SUNDAY TO 9 PM CDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 164...178...179...200... 214...236...237 AND 238. * WIND...NORTH TO NORTHWEST 15 TO 25 MPH. * HUMIDITY...20 TO 30 PERCENT. * THUNDERSTORMS...ISOLATED ON SUNDAY. NONE EXPECTED ON MONDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. AN OUTDOOR BURN BAN IS IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
5 follow-up statements
588 WWUS84 KHGX 041046 RFWHGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 546 AM CDT SUN SEP 4 2011 ...RED FLAG WARNING IN EFFECT TODAY INLAND NORTHWEST ZONES AND RED FLAG WARNING ALL ZONES SUNDAY AND MONDAY... .A DRY AIR MASS ACCOMPANIED BY STRONG NORTHERLY WINDS WILL EXACERBATE THE DRY ANTECEDENT CONDITIONS IN PLACE ACROSS SOUTHEAST TEXAS TODAY. CONDITIONS WILL FURTHER DETERIORATE IN THE WAKE OF A FRONT ON MONDAY. THESE CRITICAL WEATHER CONDITIONS COULD LEAD TO DANGEROUS FIRE GROWTH POTENTIAL THROUGH LABOR DAY. TXZ163-164-176>179-195>200-210>214-226-227-235>238-050000- /O.NEW.KHGX.FW.W.0013.110905T1500Z-110906T0200Z/ /O.EXT.KHGX.FW.W.0012.110904T1400Z-110905T0000Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 546 AM CDT SUN SEP 4 2011 ...RED FLAG WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR FIRE WEATHER ZONES 163...164...176...177... 178...179...195...196...197...198...199...200...210...211...212... 213...214...226...227...235...236...237... AND 238... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY FOR FIRE WEATHER ZONES 163...164...176...177...178...179...195... 196...197...198...199...200...210...211...212...213...214...226... 227...235...236...237...AND 238... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY. THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM SUNDAY TO 9 PM CDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 163...164...176...177... 178...179...195...196...197...198...199...200...210...211... 212...213...214...226...227...235...236...237 AND 238. * WIND...NORTH TO NORTHWEST 15 TO 30 MPH. * HUMIDITY...20 TO 30 PERCENT MINIMUM THIS AFTERNOON AND 15 TO 25 PERCENT MONDAY AFTERNOON. * THUNDERSTORMS...NONE EXPECTED. SCATTERED SHOWERS EAST OF INTERSTATE 45 THIS MORNING BECOMING ISOLATED THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. AN OUTDOOR BURN BAN IS IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL GENERATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
915 WWUS84 KHGX 041242 CCA RFWHGX URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 741 AM CDT SUN SEP 4 2011 ...RED FLAG WARNING IN EFFECT TODAY INLAND NORTHWEST ZONES AND RED FLAG WARNING ALL ZONES SUNDAY AND MONDAY... .A DRY AIR MASS ACCOMPANIED BY STRONG NORTHERLY WINDS WILL EXACERBATE THE DRY ANTECEDENT CONDITIONS IN PLACE ACROSS SOUTHEAST TEXAS TODAY. CONDITIONS WILL FURTHER DETERIORATE IN THE WAKE OF A FRONT ON MONDAY. THESE CRITICAL WEATHER CONDITIONS WILL RESULT IN DANGEROUS FIRE GROWTH POTENTIAL THROUGH LABOR DAY. TXZ163-164-176>179-195>200-210>214-226-227-235>238-050200- /O.NEW.KHGX.FW.W.0013.110905T1500Z-110906T0200Z/ /O.EXT.KHGX.FW.W.0012.110904T1400Z-110905T0000Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 741 AM CDT SUN SEP 4 2011 ...RED FLAG WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR FIRE WEATHER ZONES 163...164...176...177... 178...179...195...196...197...198...199...200...210...211...212... 213...214...226...227...235...236...237... AND 238... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY FOR FIRE WEATHER ZONES 163...164...176...177...178...179...195... 196...197...198...199...200...210...211...212...213...214...226... 227...235...236...237...AND 238... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY. THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM SUNDAY TO 9 PM CDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 163...164...176...177... 178...179...195...196...197...198...199...200...210...211... 212...213...214...226...227...235...236...237 AND 238. * WIND...NORTH TO NORTHWEST 15 TO 30 MPH. * HUMIDITY...20 TO 30 PERCENT MINIMUM THIS AFTERNOON AND 15 TO 25 PERCENT MONDAY AFTERNOON. * THUNDERSTORMS...NONE EXPECTED. SCATTERED SHOWERS EAST OF INTERSTATE 45 THIS MORNING BECOMING ISOLATED THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. AN OUTDOOR BURN BAN IS IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL GENERATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
905 WWUS84 KHGX 041347 RFWHGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 847 AM CDT SUN SEP 4 2011 ...RED FLAG WARNING IN EFFECT FOR ALL OF SOUTHEAST TEXAS TODAY AND MONDAY... .A DRY AIR MASS ACCOMPANIED BY STRONG NORTHERLY WINDS WILL EXACERBATE THE DRY ANTECEDENT CONDITIONS IN PLACE ACROSS SOUTHEAST TEXAS TODAY. CONDITIONS WILL FURTHER DETERIORATE IN THE WAKE OF A COLD FRONT ON MONDAY. THESE CRITICAL WEATHER CONDITIONS WILL RESULT IN DANGEROUS FIRE GROWTH POTENTIAL THROUGH LABOR DAY. TXZ163-164-176>179-195>200-210>214-226-227-235>238-060200- /O.CON.KHGX.FW.W.0012.110904T1400Z-110905T0000Z/ /O.CON.KHGX.FW.W.0013.110905T1500Z-110906T0200Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 847 AM CDT SUN SEP 4 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR FIRE WEATHER ZONES 163...164...176...177...178...179...195... 196...197...198...199...200...210...211...212...213...214...226... 227...235...236...237 AND 238... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY FOR FIRE WEATHER ZONES 163...164...176...177...178...179... 195...196...197...198...199...200...210...211...212...213...214... 226...227...235...236...237 AND 238... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM SUNDAY TO 9 PM CDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 163...164...176...177... 178...179...195...196...197...198...199...200...210...211... 212...213...214...226...227...235...236...237 AND 238. * WIND...NORTH TO NORTHWEST 15 TO 30 MPH. * HUMIDITY...20 TO 30 PERCENT MINIMUM THIS AFTERNOON AND 15 TO 25 PERCENT MONDAY AFTERNOON. * THUNDERSTORMS...NONE EXPECTED. SCATTERED SHOWERS EAST OF INTERSTATE 45 THIS MORNING BECOMING ISOLATED THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. AN OUTDOOR BURN BAN IS IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL GENERATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
692 WWUS84 KHGX 041436 RFWHGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 936 AM CDT SUN SEP 4 2011 ...RED FLAG WARNING IN EFFECT FOR ALL OF SOUTHEAST TEXAS TODAY AND MONDAY... .A DRY AIR MASS ACCOMPANIED BY STRONG NORTHERLY WINDS WILL EXACERBATE THE DRY ANTECEDENT CONDITIONS IN PLACE ACROSS SOUTHEAST TEXAS TODAY. CONDITIONS WILL FURTHER DETERIORATE IN THE WAKE OF A COLD FRONT ON MONDAY. THESE CRITICAL WEATHER CONDITIONS WILL RESULT IN DANGEROUS FIRE GROWTH POTENTIAL THROUGH LABOR DAY. TXZ163-164-176>179-195>200-210>214-226-227-235>238-060200- /O.CON.KHGX.FW.W.0012.000000T0000Z-110905T0000Z/ /O.CON.KHGX.FW.W.0013.110905T1500Z-110906T0200Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 936 AM CDT SUN SEP 4 2011 ...RED FLAG WARNING REMAINS IN EFFECT TODAY AND SUNDAY FOR FIRE WEATHER ZONES 163...164...176...177...178...179...195...196...197... 198...199...200...210...211...212...213...214...226...227...235... 236...237 AND 238... * AFFECTED AREA...FIRE WEATHER ZONES 163...164...176...177... 178...179...195...196...197...198...199...200...210...211... 212...213...214...226...227...235...236...237 AND 238. * WIND...NORTH TO NORTHWEST 15 TO 30 MPH. * HUMIDITY...20 TO 30 PERCENT MINIMUM THIS AFTERNOON AND 15 TO 25 PERCENT MONDAY AFTERNOON. * THUNDERSTORMS...NONE EXPECTED. SCATTERED SHOWERS EAST OF INTERSTATE 45 THIS MORNING BECOMING ISOLATED THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. AN OUTDOOR BURN BAN IS IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL GENERATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
534 WWUS84 KHGX 042050 RFWHGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 350 PM CDT SUN SEP 4 2011 ...RED FLAG WARNING IN EFFECT FOR ALL OF SOUTHEAST TEXAS THROUGH MONDAY... .A DRY AIR MASS ACCOMPANIED BY STRONG NORTHERLY WINDS WILL EXACERBATE THE DRY ANTECEDENT CONDITIONS IN PLACE ACROSS SOUTHEAST TEXAS THROUGH MONDAY. CRITICAL WEATHER CONDITIONS WILL RESULT IN DANGEROUS FIRE GROWTH POTENTIAL. TXZ163-164-176>179-195>200-210>214-226-227-235>238-060200- /O.CON.KHGX.FW.W.0012.000000T0000Z-110905T0000Z/ /O.CON.KHGX.FW.W.0013.110905T1500Z-110906T0200Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 350 PM CDT SUN SEP 4 2011 ...RED FLAG WARNING REMAINS IN EFFECT THROUGH MONDAY FOR FIRE WEATHER ZONES 163...164...176...177...178...179...195...196...197...198... 199...200...210...211...212...213...214...226...227...235...236... 237 AND 238... * AFFECTED AREA...FIRE WEATHER ZONES 163...164...176...177... 178...179...195...196...197...198...199...200...210...211... 212...213...214...226...227...235...236...237 AND 238. * WIND...NORTH TO NORTHWEST 15 TO 30 MPH. * HUMIDITY...20 TO 30 PERCENT MINIMUM THIS AFTERNOON AND 15 TO 25 PERCENT MONDAY AFTERNOON. * THUNDERSTORMS...NONE EXPECTED. SCATTERED SHOWERS THROUGH THIS EVENING...THEN DRY ON MONDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. AN OUTDOOR BURN BAN IS IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL GENERATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this red flag warning went out at Sep 3, 3:53 PM CDT, 18 minutes earlier.
Area forecast discussion, Sep 3, 3:53 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
353 PM CDT SAT SEP 3 2011
.DISCUSSION...
TROPICAL STORM LEE REMAINS NEARLY STATIONARY ALONG THE CENTRAL
LOUISIANA COAST THIS AFTERNOON. TEMPERATURES HAVE COOLED SLIGHTLY
ACROSS THE EASTERN HALF OF OUR REGION AS THE OUTER EDGE OF THE
CLOUD SHIELD EXPANDS WESTWARD. PRECIPITATION CONTINUES TO SLOWLY
WORK ITS WAY WESTWARD AND HAS NOW REACHED OUR EXTREME EASTERN
COUNTIES. THINKING ON PRECIP FORECAST FOR TONIGHT INTO SUNDAY REMAINS
RELATIVELY UNCHANGED...WITH SCATTERED SHOWERS AND THUNDERSTORMS
EXPECTED ACROSS AREAS EAST OF INTERSTATE 45 AND DRY CONDITIONS TO
THE WEST. WINDS WILL REMAIN RATHER BREEZY AND THE WIND ADVISORY
WILL REMAIN IN PLACE THROUGH THIS EVENING AND THROUGH THE
OVERNIGHT HOURS ALONG THE COAST. LEE IS EXPECTED TO FINALLY MOVE
OFF TO THE NORTHEAST BY LATE TOMORROW AND OUR RAIN CHANCES WILL
END QUICKLY AS THE SYSTEM MOVES AWAY.
AS LEE DEPARTS A COOL FRONT WILL MOVE SOUTHWARD ACROSS THE STATE
ON MONDAY. MUCH DRIER AIR BEHIND THE FRONT WILL LEAD TO A PLEASANT
WEEK WITH OVERNIGHT LOWS IN THE UPPER 50S TO LOW 60S AND HIGHS
AROUND 90 DEGREES. A REINFORCING SHOT OF DRY AIR IS EXPECTED BY
EARLY NEXT WEEKEND THANKS TO PERSISTENT NORTHERLY FLOW ALOFT.
UNFORTUNATELY...NO RAIN IS EXPECTED BEYOND SUNDAY AS THE RIDGE
BEGINS TO REESTABLISH ITSELF ACROSS WEST TEXAS. 38
&&
.MARINE...
AS EXPECTED WINDS HAVE PICKED UP OVER EASTERN MARINE ZONES...NOW
GUSTING TO GALE FORCE AT BUOY 35. WILL KEEP STRONG WORKING IN MARINE
PRODUCT AND IN MARINE HAZARD MESSAGE WITH SUSTAINED AROUND 30 KNOTS
AND GUSTS TO GALE FORCE. MAY EVEN HAVE SUSTAINED GALE/TS WIND FOR
BRIEF PERIOD OF TIME THIS EVENING. WITH OFFSHORE FLOW...HIGHEST SEAS
IN OUTER MARINE ZONES...UP TO 10 FEET SUGGESTED BY SWAN
MODEL...WHICH SEEMS REALISTIC GIVEN AVBL OBSERVATIONS. IN ADDITION
WITH PERSISTENT OFFSHORE FLOW...TIDE LEVELS NOW BELOW NORMAL...AND
WILL LIKELY BE ONE TO TO FEET BELOW NORMAL. THIS COULD POTENTIALLY
HAVE IMPACTS TO VESSEL TRAFFIC. LONGER TERM...WINDS AND SEAS FINALLY
DIMINISH AS TS LEE SLOWLY MOVES OFF TO THE NORTHEAST. BY MID WEEK
SEAS AND WINDS SHOULD DIMINISH GREATLY.
46
&&
.AVIATION...
BASED ON RADAR TRENDS...HAVE UPDATED TAFS TO GO WITH TEMPO LIGHT
SHOWERS FOR ALL BUT CLL...UTS...AND LBX. THIS LIGHT RAIN OR SHOWER
ACTIVITY SHOULD ALLOW FOR CIGS TO DROP INTO MVFR CATEGORY TONIGHT.
WINDS WILL BE THE MOST SIGNIFICANT FEATURE...CONTINUING TO GUST OVER
30 KNOTS AT GALVESTON THROUGH THE NIGHT. INLAND SITES WILL BECOME
SOMEWHAT LESS GUSTY AFTER DARK BUCK PICK UP AGAIN SUNDAY. WINDS JUST
OFF THE SURFACE LIKELY TO REMAIN STRONG...AS GFS SHOWING 50 KNOTS
AND GREATER AT 850 MB. 46
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 99 74 97 68 89 / 10 20 20 20 0
HOUSTON (IAH) 94 74 95 71 89 / 20 30 30 20 0
GALVESTON (GLS) 90 77 91 75 89 / 30 30 30 20 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: AUSTIN...BRAZOS...BURLESON...COLORADO...FORT BEND...
GRIMES...HARRIS...HOUSTON...JACKSON...MADISON...
MONTGOMERY...WALKER...WALLER...WASHINGTON...WHARTON.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: AUSTIN...BRAZORIA...BRAZOS...
BURLESON...CHAMBERS...COLORADO...FORT BEND...GALVESTON...
GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...MADISON...
MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY...
WALKER...WALLER...WASHINGTON...WHARTON.
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: AUSTIN...BRAZOS...BURLESON...COLORADO...FORT BEND...
GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...MADISON...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
WIND ADVISORY UNTIL 7 AM CDT SUNDAY FOR THE FOLLOWING ZONES:
BRAZORIA...CHAMBERS...GALVESTON...MATAGORDA.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH MONDAY MORNING FOR
THE FOLLOWING ZONES: MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...38Hazardous weather outlook, Sep 3, 6:50 AM CDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 650 AM CDT SAT SEP 3 2011 TXZ214-236>238-041200- BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA- 650 AM CDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FROM NOON THROUGH 8 PM. STRONG NORTH WINDS OF 20 TO 30 MPH ARE EXPECTED THIS AFTERNOON AS TROPICAL STORM LEE APPROACHES THE LOUISIANA COAST. THE STRONG WINDS AND CRASHING WAVES WILL PRODUCE DANGEROUS RIP CURRENTS ALONG AREA BEACHES. USE CAUTION IF SWIMMING AREA BEACHES AND AVOID SWIMMING NEAR PIERS AND JETTYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE RISK FOR RIP CURRENTS WILL EXIST ON SUNDAY AS STRONG WINDS AND HIGH SEAS PERSIST. DRIER AIR WILL WORK INTO THE REGION. THE STRONG WINDS COUPLED WITH THE LOWER RELATIVE HUMIDITY AND DRY GROUND FUELS WILL SET THE STAGE FOR CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH IS EFFECT FOR THE AREA ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ163-176-177-195>199-210>213-226-227-235-041200- AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON- JACKSON-MADISON-MONTGOMERY-WALKER-WALLER-WASHINGTON-WHARTON- 650 AM CDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND A FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY AND MONDAY. STRONG NORTH WINDS OF 15 TO 25 MPH COUPLED WITH LOW RELATIVE HUMIDITY VALUES AND DRY GROUND FUELS WILL SET THE STAGE FOR DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON AND AGAIN SUNDAY INTO MONDAY. THE STRONG NORTHERLY WINDS HAS ALSO PROMPTED A WIND ADVISORY. THE ADVISORY IS IN EFFECT FROM NOON THROUGH 8 PM. THE WINDS ARE EXPECTED TO DECREASE SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FIRE WEATHER WATCH IS IN EFFECT ON SUNDAY AND MONDAY. DANGEROUS FIRE WEATHER CONDITIONS ARE AGAIN EXPECTED ON SUNDAY AND MONDAY. NORTH WINDS WILL PREVAIL AT 15 TO 20 MPH AND THE RELATIVE HUMIDITY LEVELS COULD DROP BELOW 20 PERCENT AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-041200- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 650 AM CDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH MONDAY MORNING. NORTH WINDS OF 20 TO 25 KNOTS WILL PREVAIL TODAY WITH GUSTS EXCEEDING 30 KNOTS AT TIME. SEAS WILL BUILD TO 7 TO 10 FEET OFFSHORE AND 6 TO 8 FEET NEAR SHORE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT AS NORTH WINDS CONTINUE AT 15 TO 25 KNOTS WITH HIGHER GUSTS. A COLD FRONT ON EARLY MONDAY WILL HELP BOOST WIND SPEEDS BACK TO 20 TO 25 KNOTS ON MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ164-178-179-200-041200- LIBERTY-POLK-SAN JACINTO-TRINITY- 650 AM CDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FROM NOON THROUGH 8 PM. STRONG NORTH WINDS OF 20 TO 25 MPH ARE EXPECTED THIS AFTERNOON AS TROPICAL STORM LEE APPROACHES THE LOUISIANA COAST. WIND SPEEDS WILL DECREASE SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FIRE WEATHER WATCH IS IN EFFECT ON SUNDAY AND MONDAY. DANGEROUS FIRE WEATHER CONDITIONS ARE AGAIN EXPECTED ON SUNDAY AND MONDAY. NORTH WINDS WILL PREVAIL AT 15 TO 20 MPH AND THE RELATIVE HUMIDITY LEVELS COULD DROP BELOW 25 PERCENT AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 4:10 AM CDT | Wind Advisory | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 41 hr |
| Sep 3, 5:15 AM CDT | Red Flag Warning | HGX | Austin, Brazos, Burleson, Colorado, Fort Bend, Grimes and 9 more | 15 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.